Texas, 2019High Wind in Texas, November 30, 2019
November 30, 2019 · NWS AMA · 5 events in 4 counties and zones
A tight pressure gradient south of an intense low pressure system caused high winds across the Texas Panhandle during the mid-morning through early afternoon. Winds gusted over 50 mph at several observation sites, however minimal damage was reported.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A tight pressure gradient south of an intense low pressure system caused high winds across the Texas Panhandle during the mid-morning through early afternoon. Winds gusted over 50 mph at several observation sites, however minimal damage was reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Nov 30, 5:20 AM CST, 4 hours 59 minutes earlier.
Area forecast discussion, Nov 30, 5:20 AM CST, 4 hours 59 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
520 AM CST Sat Nov 30 2019
.AVIATION...
12Z TAF Cycle
VFR conditions will prevail at all three TAF sites through 12Z
Sunday. West winds 15 to 25 knots with gusts of 30 to 35 knots
will increase to around 25 to 35 knots with gusts 40 to 50 knots
after 16Z to 19Z today and then diminishing to around 10 to 15
knots after 02Z to 04Z Sunday. Low level wind shear at all three
TAF sites through 15Z to 16Z today and then at the Guymon TAF site
after 03Z Sunday. Some reduction to visibilities at the Amarillo
and Dalhart TAF sites in blowing dust around 18Z to 21Z today to 3
to 5 miles at times.
Schneider
&&
.PREV DISCUSSION... /Issued 304 AM CST Sat Nov 30 2019/
SHORT TERM...Today and Tonight
Mid and upper closed low over the central Plains states this
morning will track into the Midwestern states tonight. Similar to
this past Tuesday, downsloping westerly winds will increase this
morning and should be reaching 25 to 35 mph most areas with some
30 to 40 mph across the western and south central Texas Panhandle
by 18Z today. As the gradient relaxes this afternoon, wind speeds
will begin to diminish this afternoon from northeast to southwest
around 21Z today to 00Z Sunday. Wind gusts should reach or exceed
50 knots mainly mid to late morning into the early to mid
afternoon today mainly across portions of the western and central
Texas Panhandle. Decided to upgrade the High Wind Watch to a High
Wind Warning mainly from Hartley county to Hutchinson county
southward. Wind Advisory in effect for the central and eastern
Oklahoma Panhandle and the remainder of the Texas Panhandle.
A cold front will push south and west across the Panhandles this
evening and tonight shifting the winds around to the northwest and
north by Sunday. Dry northwesterly flow aloft across the
Panhandles should keep skies mainly clear to partly cloudy with no
precipitation expected today through tonight.
Schneider
LONG TERM...Sunday through Friday...
For Sunday through the extended period, weather for the FA is
looking pretty benign after the current upper level low exits to
the east, and slight ridging builds in. Temperatures are looking
to be near normal for this period with only a couple of weak cold
fronts shifting light winds to the north but not affecting the
temperatures much. The only chance for precipitation in the
forecast period will be Thursday night into Friday when a
shortwave trough moves over the area. The NBM currently only has 5
to 14 percent chance of precip across the northern FA. With this
system being out around day 6, a lot can change by then. The GFS
is the more progressive solution on the timing of the shortwave.
There is slight positive theta-e advection at H7 during this time
period. Around the Thursday time frame will be the time to watch
for trends in the forecast for possible precipitation. For now
will have to enjoy the mild, near normal, temperatures and dry air
again.
Hoffeditz
FIRE WEATHER...
Recent precipitation has allowed the soil and fuels to be
adequately saturated. ERC percentiles are currently in the 0-49th
percentile today which should help to inhibit large wildfire
activity. However, the strong downsloping westerly 20 foot winds
of 25 to 35 mph or higher with higher gusts this morning into
early to mid afternoon with result in RFTIs of 4 which is
predominately wind driven across all of the forecast area. Minimum
afternoon relative humidities of 15 to 25 percent today only
giving RH driven RFTIs of 0. Despite the lack of RFTIs from RH,
feel that a Fire Danger Statement for elevated fire weather
conditions should be issued based solely on the wind driven RFTIs.
Schneider
&&
.AMA Watches/Warnings/Advisories...
TX...Wind Advisory from 9 AM this morning to 7 PM CST this evening
for the following zones: Collingsworth...Dallam...Donley...
Gray...Hansford...Hemphill...Lipscomb...Ochiltree...
Roberts...Sherman...Wheeler.
High Wind Warning from 9 AM this morning to 7 PM CST this
evening for the following zones: Armstrong...Carson...Deaf
Smith...Hartley...Hutchinson...Moore...Oldham...Palo Duro
Canyon...Potter...Randall.
OK...Wind Advisory from 9 AM this morning to 7 PM CST this evening
for the following zones: Beaver...Texas.
&&
11/36Hazardous weather outlook, Nov 30, 3:13 AM CST, 7 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
313 AM CST Sat Nov 30 2019
OKZ001>003-TXZ001>020-317-302315-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
313 AM CST Sat Nov 30 2019
This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.
.DAY ONE...Today and Tonight.
A High Wind Warning has been issued for the western and central
Texas Panhandle from 9 AM to 7 PM today...where sustained winds of
40 mph or greater will be possible along with gusts near 60 mph.
A Wind Advisory has been issued from 9 AM to 7 PM today for the
eastern Texas Panhandle and eastern Oklahoma Panhandle...where
sustained winds are expected to range from 35 mph to 39 mph.
Elevated fire weather conditions are expected for the entire
combined Oklahoma and Texas Panhandles this afternoon due to the
strong winds accompanied by low relative humidity.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Wide spread hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
Area fire managers and emergency officials should be alert for
possible elevated fire weather conditions Saturday.
High Wind, Randall County
- When
- November 30, 10:19 AM CST
- Where
- Randall County forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.966, -101.897 (the zone’s center; the record gives no point)
This gust was measured at the West Texas Mesonet station 3 miles north-northeast of Umbarger.
High Wind, Hutchinson
- When
- November 30, 10:27 AM CST
- Where
- Hutchinson forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.840, -101.355 (the zone’s center; the record gives no point)
This gust was measured at the West Texas Mesonet station 1 mile north-northwest of Stinnett.
High Wind, Roberts
- When
- November 30, 10:55 AM CST
- Where
- Roberts forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 35.839, -100.813 (the zone’s center; the record gives no point)
This gust was measured at Mesa Vista Ranch 23 miles north-northeast of Skellytown.
High Wind, Hartley
- When
- November 30, 12:00 PM CST
- Where
- Hartley forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 35.840, -102.603 (the zone’s center; the record gives no point)
A gust of 52 mph was measured at the Dalhart Municipal Airport.
High Wind, Randall County
- When
- November 30, 1:35 PM CST
- Where
- Randall County forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 34.966, -101.897 (the zone’s center; the record gives no point)
A sign from the Quick Quack car wash at 6 miles west-southwest of Amarillo was blown off the building and into South Coulter Street.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Flood in Missouri, November 30, 20193 deaths · 2 injured · $50,000 · 2 events
- High Wind in Nebraska, November 30, 2019$100,000 · 61 kt wind · 24 events
- Blizzard and Winter Storm in Nebraska, November 30, 2019$60,000 · 12 events
- Flash Flooding and Flooding in Kentucky, November 30, 2019$35,000 · 16 events
- Flash Flooding and Flooding in Kentucky, November 30, 2019$50,000 · 6 events
- Winter Storm in Minnesota, November 30, 201918 events
- High Wind in Nebraska, November 30, 201957 kt wind · 13 events
- High Wind in Kansas, November 30, 201954 kt wind · 13 events
- Flash Flooding and Flooding in Alabama, November 30, 201913 events
- High Wind in Texas, November 30, 201956 kt wind · 12 events
- High Wind in Kansas, November 30, 201959 kt wind · 11 events
- Hail in Mississippi, November 30, 20191.25 in hail · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 866718, 866719, 866720, 866721, 866722.